Alert archive / Montana / Heat Advisories in 2021

Heat Advisory 5, NWS Great Falls, MT

July 26, 2021

NWS Great Falls, MT issued this heat advisory at Jul 26, 2021, 9:56 AM MDT. It took effect at Jul 27, 2021, 6:00 AM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2021, 9:56 AM MDT (15:56 UTC)
In effect from
Jul 27, 2021, 6:00 AM MDT
Expired
Jul 28, 2021, 12:00 AM MDT
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

413 
WWUS75 KTFX 261556
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
956 AM MDT Mon Jul 26 2021

MTZ051-271200-
/O.UPG.KTFX.EH.A.0002.210727T1500Z-210728T0300Z/
/O.NEW.KTFX.HT.Y.0005.210727T1200Z-210728T0600Z/
Fergus-
Including the cities of Winifred, Lewistown, Grass Range, and
Lewistown Divide
956 AM MDT Mon Jul 26 2021

...HEAT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT MDT TUESDAY 
NIGHT...

* WHAT...Hot temperatures. High temperatures in the mid 90s to near 
  100 degrees, with slow cooling through the evening hours

* WHERE...Fergus County.

* WHEN...From 6 AM Tuesday to Midnight MDT Tuesday Night.

* IMPACTS...Extreme heat may significantly increase the potential 
  for heat-related illnesses, particularly for those working 
  outside, or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Moldan
4 follow-up statements
237 
WWUS75 KTFX 261604
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1004 AM MDT Mon Jul 26 2021

MTZ011>014-045-047-050-052>054-271200-
/O.EXA.KTFX.HT.Y.0005.210727T1200Z-210728T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-
Liberty-Blaine-Judith Basin-Jefferson-Broadwater-Meagher-
Including the cities of Deep Creek Pass, Raynesford, Havre,
MacDonald Pass, Rogers Pass, Townsend, Boulder, Toston,
Whitehall, Great Falls, Boulder Hill, Winston, Flesher Pass,
Kings Hill Pass, Hays, Lincoln, Montana City, Stanford, Rudyard,
Cascade, Martinsdale, Chester, Elk Park Pass, Chinook, Harlem,
Big Sandy, Carter, Rocky Boy, Whitlash, Helena, Fort Benton,
White Sulphur Springs, Hobson, Homestake Pass, and Belt
1004 AM MDT Mon Jul 26 2021

...HEAT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT MDT TUESDAY 
NIGHT...

* WHAT...Hot temperatures. High temperatures in the mid 90s to near 
  100 degrees, with slow cooling through the evening hours.

* WHERE...Cascade, Judith Basin, Meagher, Blaine, Chouteau, Hill, 
  Liberty, Broadwater, Jefferson and Central and Southern Lewis and 
  Clark Counties.

* WHEN...From 6 AM Tuesday to Midnight MDT Tuesday Night.

* IMPACTS...These hot temperatures may significantly increase the 
  potential for heat-related illnesses, particularly for those 
  working outside, or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

MTZ051-271200-
/O.CON.KTFX.HT.Y.0005.210727T1200Z-210728T0600Z/
Fergus-
Including the cities of Winifred, Lewistown, Grass Range, and
Lewistown Divide
1004 AM MDT Mon Jul 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT MDT 
TUESDAY NIGHT...

* WHAT...Hot temperatures. High temperatures in the mid 90s to near 
  100 degrees, with slow cooling through the evening hours.

* WHERE...Fergus County.

* WHEN...From 6 AM Tuesday to Midnight MDT Tuesday Night.

* IMPACTS...These hot temperatures may significantly increase the 
  potential for heat-related illnesses, particularly for those 
  working outside, or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Moldan
856 
WWUS75 KTFX 270840
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
240 AM MDT Tue Jul 27 2021

MTZ047-051-280000-
/O.UPG.KTFX.HT.Y.0005.210727T1200Z-210728T0600Z/
/O.NEW.KTFX.EH.W.0002.210727T1200Z-210728T0600Z/
Blaine-Fergus-
Including the cities of Hays, Lewistown Divide, Winifred, Grass
Range, Lewistown, Chinook, and Harlem
240 AM MDT Tue Jul 27 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 6 AM THIS MORNING TO 
MIDNIGHT MDT TONIGHT...

* WHAT...Hot temperatures. High temperatures in the upper 90s to 
  just over 100 degrees, with slow cooling through the evening hours.

* WHERE...Fergus and Blaine Counties.

* WHEN...From 6 AM this morning to Midnight MDT tonight.

* IMPACTS...These hot temperatures may significantly increase the 
  potential for heat-related illnesses, particularly for those 
  working outside, or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Do not leave young children and pets in unattended vehicles. Car 
interiors will reach lethal temperatures in a matter of minutes.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ011>014-045-050-052>054-280000-
/O.CON.KTFX.HT.Y.0005.210727T1200Z-210728T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-
Liberty-Judith Basin-Jefferson-Broadwater-Meagher-
Including the cities of Deep Creek Pass, Raynesford, Havre,
MacDonald Pass, Rogers Pass, Townsend, Boulder, Whitehall, Great
Falls, Boulder Hill, Winston, Flesher Pass, Kings Hill Pass,
Lincoln, Montana City, Stanford, Rudyard, Cascade, Martinsdale,
Chester, Elk Park Pass, Toston, Big Sandy, Carter, Rocky Boy,
Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt,
Homestake Pass, and Hobson
240 AM MDT Tue Jul 27 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 
MIDNIGHT MDT TONIGHT...

* WHAT...Hot temperatures. High temperatures in the mid 90s to near 
  100 degrees, with slow cooling through the evening hours.

* WHERE...Cascade, Judith Basin, Meagher, Chouteau, Hill, Liberty, 
  Broadwater, Jefferson and Central and Southern Lewis and Clark 
  Counties.

* WHEN...From 6 AM this morning to Midnight MDT tonight.

* IMPACTS...These hot temperatures may significantly increase the 
  potential for heat-related illnesses, particularly for those 
  working outside, or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

SC
108 
WWUS75 KTFX 271711
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1111 AM MDT Tue Jul 27 2021

MTZ047-051-280600-
/O.CON.KTFX.EH.W.0002.000000T0000Z-210728T0600Z/
Blaine-Fergus-
Including the cities of Hays, Lewistown Divide, Winifred, Grass
Range, Lewistown, Chinook, and Harlem
1111 AM MDT Tue Jul 27 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Hot temperatures. High temperatures in the upper 90s to 
  just over 100 degrees, with slow cooling through the evening hours.

* WHERE...Fergus and Blaine Counties.

* WHEN...Until Midnight MDT tonight.

* IMPACTS...Heat related illnesses increase significantly during 
  extreme heat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MTZ011>014-045-050-052>054-280600-
/O.CON.KTFX.HT.Y.0005.000000T0000Z-210728T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-
Liberty-Judith Basin-Jefferson-Broadwater-Meagher-
Including the cities of Deep Creek Pass, Raynesford, Havre,
MacDonald Pass, Rogers Pass, Townsend, Boulder, Whitehall, Great
Falls, Boulder Hill, Winston, Flesher Pass, Kings Hill Pass,
Lincoln, Montana City, Stanford, Rudyard, Cascade, Martinsdale,
Chester, Elk Park Pass, Toston, Big Sandy, Carter, Rocky Boy,
Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt,
Homestake Pass, and Hobson
1111 AM MDT Tue Jul 27 2021

...HEAT ADVISORY REMAINS IN EFFECT
UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Hot temperatures. High temperatures in the mid 90s to near 
  100 degrees, with slow cooling through the evening hours.

* WHERE...Cascade, Judith Basin, Meagher, Chouteau, Hill, Liberty, 
  Broadwater, Jefferson and Central and Southern Lewis and Clark 
  Counties.

* WHEN...Until Midnight MDT tonight.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

Brusda
616 
WWUS75 KTFX 280550
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1150 PM MDT Tue Jul 27 2021

MTZ047-051-280700-
/O.EXP.KTFX.EH.W.0002.000000T0000Z-210728T0600Z/
Blaine-Fergus-
Including the cities of Hays, Lewistown Divide, Winifred, Grass
Range, Lewistown, Chinook, and Harlem
1150 PM MDT Tue Jul 27 2021

...EXCESSIVE HEAT WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

The threat has ended. It will remain mild overnight for much of the 
area, but high temperatures tomorrow will be 5 to 10 degrees lower 
than Tuesday.

$$

MTZ011>014-045-050-052>054-280700-
/O.EXP.KTFX.HT.Y.0005.000000T0000Z-210728T0600Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-
Liberty-Judith Basin-Jefferson-Broadwater-Meagher-
Including the cities of Deep Creek Pass, Raynesford, Havre,
MacDonald Pass, Rogers Pass, Townsend, Boulder, Whitehall, Great
Falls, Boulder Hill, Winston, Flesher Pass, Kings Hill Pass,
Lincoln, Montana City, Stanford, Rudyard, Cascade, Martinsdale,
Chester, Elk Park Pass, Toston, Big Sandy, Carter, Rocky Boy,
Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt,
Homestake Pass, and Hobson
1150 PM MDT Tue Jul 27 2021

...HEAT ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

The threat has ended. It will remain mild overnight for much of the 
area, but high temperatures tomorrow will be 5 to 10 degrees lower 
than Tuesday.

$$

Kredensor

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this heat advisory went out at Jul 26, 5:35 AM MDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jul 26, 5:35 AM MDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
535 AM MDT Mon Jul 26 2021

...AVIATION SECTION UPDATED...

.SYNOPSIS...
Another couple days of very hot weather are in store for today and
Tuesday, with some record highs possible, especially over central
and Southwest Montana. Occasionaly gusty winds in the afternoon,
combined with very dry conditions, mean we can expect fires around
the area to remain fairly active as well. Temperatures moderate
some from mid-week onward, while cloud cover as well as shower
and thunderstorm chances increase.

&&

.DISCUSSION...

Today through Tomorrow Night...
A weak front has brought a slight increase in dewpoints and
humidity to the north-central Plains, though it is mainly confined
to the Hi-Line area. This airmass is likely quite shallow, and
should mix out quickly this afternoon, with another day of
critically low relative humidity across the region. The critically
low humidity and excellent mixing expected across the area means
we can expect another day of fairly active fires. Winds will not
be as gusty as Sunday, but we could still see isolated gusts to
20mph, mainly on the Rocky Mtn Front through the central MT
mountains. Thermal belts will continue at higher elevations with
poor to no recovery of relative humidity overnight - indeed, many
of the area fires remained active enough to be picked up on
infrared satellite imagery this past night. Monsoonal moisture
moves close to Southwest Montana starting late this afternoon. The
HREF ensemble hints at some possible dry thunderstorm activity
over northwestern Beaverhead County late this afternoon into this
evening.

The upper level ridge strengthens over the region into Tuesday,
leading to even warmer temperatures nearing daily record highs for
some areas. The Excessive Heat Watch remains in place for Tuesday
afternoon for Fergus County, as this is expected to be the
hottest day of the week. If this doesn't get transitioned to an
Excessive Heat Warning, it is likely to at least be an advisory
(which may also be expanded beyond Fergus County). There are
better chances for thunderstorms over Southwest Montana Tuesday
afternoon with increasing moisture and a weak disturbance embedded
in the southwest flow aloft. However, much of the moisture will
likely remain somewhat elevated, so the concern for dry t-storms
will continue on Tuesday. Northwesterly surface winds may pick up
over central Montana on Tuesday due to a combination of deep
thermal mixing, and a weak pressure gradient developing due to the
thermal trough over eastern Montana. -Kredensor/PN

Wednesday through next Monday...
Deterministic and ensemble models seem to be in generally good
agreement on the pattern for the second half of this week. Thus
reasonably good confidence is placed in the National Blend of
Models solution and no major edits were made away from it. As the
upper-level ridge remains centered over the central and southern
Rockies, Montana will remain under the northwest edge of the
ridge. Thus we are likely to remain near to a bit above normal,
but no excessive heat is expected at this time. On that upper-
level flow, and with an upper low off of California directing
moisture up the west side of the ridge, each day is expected to
feature at least some chance of showers and thunderstorms.
Available guidance continues to indicate that the best chance for
precipitation will be across the southern half of our CWA, but we
can expect occasional isolated showers and thunderstorms to make
it out onto the north-central plains. Models increasingly diverge
on the strength of the ridge and disturbances that may or may not
pass through it early next week, so the potential placement and
degree of precipitation chances may change significantly going
forward. -Kredensor

&&

.AVIATION...
535 AM MDT Mon Jul 26 2021 (26/12Z TAF period)

Once again, sunny and dry conditions mean that VFR conditions will
persist through the TAF period at most sites. The exception will be
MVFR visibility in periods of wildfire smoke and haze, which
currently is resulting in MVFR visibility at KBZN and KDLN. As
mixing begins later this morning, visibility may improve to VFR for
those airports and elsewhere in SW MT, but overall, expect
widespread smoke and haze. Some westerly wind gusts may help
disperse the smoke somewhat across north-central MT this afternoon
and evening. -Kredensor

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.FIRE WEATHER...

After another night of poor relative humidity recovery, during
which many area fires maintained active hot spots on IR satellite
imagery, another active fire day can be expected. A weak cold
front is bringing modest RH increases this morning for some of the
plains, but this increase in RH is not expected to make it to the
fires burning in the central MT mountains. Winds today will be
lighter than Sunday for most areas, though they still could get a
bit gusty across the Rocky Mtn Front into the central MT
mountains. However, relative humidity will once again reach
critically low levels this afternoon, with widespread minimum RH
values under 15%.

Another weak frontal passage is expected over the north- central
plains again Tuesday and may cause another brief northerly wind
shift. This front may be a touch stronger, and the wind shift may
make it as far south as Townsend and Bozeman. From Tuesday PM
onward, gradually increasing moisture on southwesterly flow aloft
will bring an increased chance of showers and storms during the
afternoon and evening hours each day. Storms will likely be
mostly dry to begin with on Tuesday, but they should shift more
to the wet side from Wednesday onward. -Kredensor

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  95  61  98  63 /   0   0   0  10
CTB  91  59  91  59 /   0  10   0  10
HLN  99  64 100  67 /   0   0   0  20
BZN  96  56  99  60 /   0   0   0  20
WYS  88  43  88  50 /   0   0  10  20
DLN  92  55  94  58 /   0   0  10  20
HVR  94  62  97  65 /   0   0   0  10
LWT  93  60  97  63 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Watch from Tuesday morning through Tuesday
evening Fergus.

&&

http://www.weather.gov/greatfalls

Nearby

Heat Advisories in Montana, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.